CaltechAUTHORS
  A Caltech Library Service

On LQG control across a stochastic packet-dropping link

Gupta, Vijay and Spanos, Demetri and Hassibi, Babak and Murray, Richard M. (2005) On LQG control across a stochastic packet-dropping link. In: Proceedings of the 2005 American Control Conference. Vol.1. IEEE , Piscataway, NJ, pp. 360-365. ISBN 0-7803-9098-9. https://resolver.caltech.edu/CaltechAUTHORS:20150210-072226646

[img] PDF - Published Version
See Usage Policy.

283Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20150210-072226646

Abstract

In this paper, we consider the problem of optimal Linear Quadratic Gaussian control of a system in which communication between the sensor and the controller occurs across a packet-dropping link. We first prove a separation principle that allows us to solve this problem using a standard LQR state-feedback design, along with an optimal algorithm for propagating and using the information across the unreliable link. Then we present one such optimal algorithm, which consists of a Kalman filter at the sensor side of the link, and a switched linear filter at the controller side. Our design does not assume any statistical model of the packet drop events, and is thus optimal for any arbitrary packet drop pattern. Further, the solution is appealing from a practical point of view because it can be implemented as a small modification of an existing LQG control design.


Item Type:Book Section
Related URLs:
URLURL TypeDescription
https://doi.org/10.1109/ACC.2005.1469960DOIArticle
ORCID:
AuthorORCID
Murray, Richard M.0000-0002-5785-7481
Additional Information:© 2005 IEEE. Work supported in part by AFOSR grant F49620-01-1-0460 and in part by NSF grant CCR-0326554 for the first author.
Funders:
Funding AgencyGrant Number
Air Force Office of Scientific Research (AFOSR)F49620-01-1-0460
NSFCCR-0326554
Record Number:CaltechAUTHORS:20150210-072226646
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20150210-072226646
Official Citation:Vijay Gupta, Demetri Spanos, Babak Hassibi and R. M. Murray, "On LQG control across a stochastic packet-dropping link," Proceedings of the 2005, American Control Conference, 2005., Portland, OR, USA, 2005, pp. 360-365 vol. 1. doi: 10.1109/ACC.2005.1469960
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:54623
Collection:CaltechAUTHORS
Deposited By: Shirley Slattery
Deposited On:11 Feb 2015 00:40
Last Modified:03 Oct 2019 07:59

Repository Staff Only: item control page